MAUDE Adverse Event Report: ARTHREX INC. PARS SUTURE IMPLANT KIT; SUTURE, NONABSORBABLE, SYNTHETIC, POLYETHYLENE

ARTHREX INC. PARS SUTURE IMPLANT KIT; SUTURE, NONABSORBABLE, SYNTHETIC, POLYETHYLENE
Catalog Number AR-8860DS
Health Effect - Clinical Code No Code Available (3191)
Date of Event 12/05/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Patient demographics (age at time of event, date of birth, gender, weight) were requested but not provided.No further patient information was provided at the time of this report or made available in response to follow-up communication.No additional adverse consequences have been reported from this event.This device is used for treatment.This is one of two submissions from the same event.The other is (b)(4).Lot number was not provided therefore device history record review cannot be performed.The contribution of the device to the reported event could not be determined as the device was not returned for evaluation therefore the complainant's event could not be verified.The cause of the event could not be determined from the information available and without device evaluation.The potential causes of this event are being communicated to the event reporter.If additional relevant information is received, a follow-up report will be submitted.
 
Event or Problem Description
It was reported by patient's spouse that the patient had an achilles speedbridge repair on (b)(6) 2017.The surgery site was not healing and a piece of yellow material (believed to be at least a portion of the banana suture lasso handle of the device) began to protrude out of patient's incision site.In (b)(6) 2017 during a follow up visit at surgeon's office the surgeon removed the yellow object in pieces by digging it out.Patient later had an extensive debridement performed by a different surgeon.Patient is reported to now have osteomyelitis as well.Follow-up investigation: original surgery took place on (b)(6) 2017, not (b)(6) 2017 as initially reported.During original surgery the following devices were implanted: ar-8929bc-cp and ar-8860ds.Patient states that when reviewing his original surgeon office records he has discovered that there was no notation dealing with his (b)(6) follow up during which the surgeon dug out the yellow pieces from his incision site.Patient noted that the pieces dug out were immediately discarded by the surgeon at his office and were not sent for evaluation or culture.Leading up to the (b)(6) appointment the patient states his incision site was not healing and was draining fluid.He was experiencing pain and this yellow object would jut out from his incision when he flexed his foot down and when he flexed his foot back up it would retreat back into the incision.On (b)(6) 2017 the patient underwent an mri and a bone scan on (b)(6) 2017.On (b)(6) 2017 the second surgeon ordered a leukocyte image and patient had a bone scan leukocyte image performed on (b)(6) 2017.On (b)(6) 2017 patient had a second surgery to remove the original implants and an extensive debridement was performed.Second surgeon informed the patient that he was unable to remove one of the two peek eyelets from the original implant system because he was unable to locate it and felt he could damage the patient's bone by digging to look for it.Surgeon sent explanted devices to lab for culture/evaluation.

Brand Name
PARS SUTURE IMPLANT KIT
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC, POLYETHYLENE
Manufacturer (Section D)
ARTHREX INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key7147519
Report Number1220246-2017-00497
Device Sequence Number1372587
Product Code GAT
UDI-Device Identifier00888867048614
UDI-Public00888867048614
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K041553
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2017
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Patient Family Member or Friend
Type of Report Initial
Report Date (Section B) 12/27/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberAR-8860DS
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/14/2017
Initial Report FDA Received Date12/27/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;